Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 60, NWS Twin Cities, MN

June 19, 2025Chisago County, Minnesota; Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 19, 2025, 6:58 PM CDT for Chisago County, Minnesota; Polk County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2025, 6:58 PM CDT (23:58 UTC)
Expired
Jun 19, 2025, 7:30 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chisago County, MN, Polk County, WI

The radar

The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:08 PM CDTHAIL 0.751 S Osceola, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

769 
WUUS53 KMPX 192358
SVRMPX
MNC025-WIC095-200030-
/O.NEW.KMPX.SV.W.0060.250619T2358Z-250620T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
658 PM CDT Thu Jun 19 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Chisago County in east central Minnesota...
  Southeastern Polk County in northwestern Wisconsin...

* Until 730 PM CDT.

* At 658 PM CDT, a severe thunderstorm was located over Osceola, or 
  28 miles southeast of Cambridge, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Chisago City, Lindstrom, Osceola, St. Croix Falls, Balsam Lake, 
  Taylors Falls, Centuria, Dresser, Center City, Star Prairie, 
  Shafer, Nye, Osceola Airport, East Farmington, Wanderoos and 
  Deronda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4544 9294 4551 9290 4543 9229 4521 9250
      4521 9267 4523 9272 4526 9275 4527 9275
      4528 9276 4529 9276 4530 9275 4530 9279
TIME...MOT...LOC 2357Z 304DEG 31KT 4534 9273

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TDH
4 follow-up statements
432 
WWUS53 KMPX 200003
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
703 PM CDT Thu Jun 19 2025

MNC025-WIC095-200030-
/O.CON.KMPX.SV.W.0060.000000T0000Z-250620T0030Z/
Chisago MN-Polk WI-
703 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT 
FOR SOUTHEASTERN CHISAGO AND SOUTHEASTERN POLK COUNTIES...

At 703 PM CDT, a severe thunderstorm was located over Osceola, or 30 
miles north of River Falls, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Osceola, St. Croix Falls, Balsam Lake, Taylors Falls, Centuria, 
  Dresser, Star Prairie, Shafer, Nye, Wanderoos, Osceola Airport, 
  Deronda and East Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4532 9281 4548 9266 4543 9229 4521 9250
      4521 9267 4523 9272 4526 9275 4527 9275
      4528 9276 4529 9276 4530 9275 4530 9279
TIME...MOT...LOC 2358Z 307DEG 33KT 4531 9271

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TDH
129 
WWUS53 KMPX 200009
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
709 PM CDT Thu Jun 19 2025

MNC025-WIC095-200030-
/O.CON.KMPX.SV.W.0060.000000T0000Z-250620T0030Z/
Chisago MN-Polk WI-
709 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT 
FOR SOUTHEASTERN CHISAGO AND SOUTH CENTRAL POLK COUNTIES...

At 709 PM CDT, a severe thunderstorm was located 5 miles northwest 
of Star Prairie, or 26 miles north of River Falls, moving southeast 
at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public reported penny sized hail in Lindstrom from this
         storm.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Osceola, St. Croix Falls, Taylors Falls, Dresser, Star Prairie, 
  Nye, Osceola Airport, East Farmington, Wanderoos and Deronda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and has 
produced large hail.

&&

LAT...LON 4532 9281 4540 9269 4534 9240 4521 9250
      4521 9267 4523 9272 4526 9275 4527 9275
      4528 9276 4529 9276 4530 9275 4530 9279
TIME...MOT...LOC 0003Z 310DEG 33KT 4527 9267

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TDH
608 
WWUS53 KMPX 200019
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
719 PM CDT Thu Jun 19 2025

MNC025-200029-
/O.CAN.KMPX.SV.W.0060.000000T0000Z-250620T0030Z/
Chisago MN-
719 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN CHISAGO 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 4532 9268 4533 9264 4531 9249 4521 9250
      4521 9267 4523 9272 4525 9273 4527 9273
      4531 9271
TIME...MOT...LOC 0009Z 310DEG 33KT 4524 9261

$$


WIC095-200030-
/O.CON.KMPX.SV.W.0060.000000T0000Z-250620T0030Z/
Polk WI-
719 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT 
FOR SOUTH CENTRAL POLK COUNTY...

At 719 PM CDT, a severe thunderstorm was located near Star Prairie, 
or 25 miles north of River Falls, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Osceola, Star Prairie, Nye, East Farmington, Osceola Airport and 
  Wanderoos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4532 9268 4533 9264 4531 9249 4521 9250
      4521 9267 4523 9272 4525 9273 4527 9273
      4531 9271
TIME...MOT...LOC 0009Z 316DEG 24KT 4527 9266

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TDH
445 
WWUS53 KMPX 200025
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
725 PM CDT Thu Jun 19 2025

WIC095-200035-
/O.EXP.KMPX.SV.W.0060.000000T0000Z-250620T0030Z/
Polk WI-
725 PM CDT Thu Jun 19 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 730 PM CDT FOR SOUTH 
CENTRAL POLK COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4532 9268 4533 9264 4531 9249 4521 9250
      4521 9267 4523 9272 4525 9273 4527 9273
      4531 9271
TIME...MOT...LOC 0019Z 316DEG 24KT 4522 9259

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:43 PM CDT, 3 hours 15 minutes earlier. Its key messages:

  • Thunderstorms likely tonight into Friday morning, with a few severe thunderstorms possible.
  • Severe thunderstorms likely across northern Minnesota and Wisconsin late Friday night, still uncertain how far south the risk may extend into central Minnesota and west central Wisconsin.
  • Hot and very humid this weekend with heat indices above 100 degrees. Extreme Heat Watches and Warnings are in effect.
  • The active weather pattern continues next week with the potential for heavy rain.
Area forecast discussion, Jun 19, 3:43 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
343 PM CDT Thu Jun 19 2025

.KEY MESSAGES...

- Thunderstorms likely tonight into Friday morning, with a few
  severe thunderstorms possible.

- Severe thunderstorms likely across northern Minnesota and
  Wisconsin late Friday night, still uncertain how far south the
  risk may extend into central Minnesota and west central Wisconsin.

- Hot and very humid this weekend with heat indices above 100
  degrees. Extreme Heat Watches and Warnings are in effect.

- The active weather pattern continues next week with the
  potential for heavy rain.

&&

.DISCUSSION...
Issued at 343 PM CDT Thu Jun 19 2025

A few showers and thunderstorms passed across western Wisconsin
earlier today, but since satellite imagery indicates just fair
wx cu at the moment. Temperatures are exceeding forecast values
today across west central MN with widespread 90s in the typical
warm areas, but quite impressive 97 and 95 degree readings in
Madison and Canby, respectively, at 3 PM. That will be a sign of
things to come in the next few days.

So far there have been no signs of renewed convective
development, but weak ripples in the mid levels combined with
increasing instability could spark a few thunderstorms later
this afternoon and early evening north of I-94. The main round
will come overnight as a strengthening 40-50 kt LLJ feeds a
complex of storms originating over southwestern ND this
afternoon. This complex will track east across southern ND, then
dive southeast along I-94 overnight. Moderately steep mid level
lapse rates (6-7 C/km) and 40-50 kts of deep layer shear could
give enough support for a few severe storms capable of large
hail and damaging winds. Strong moisture transport with the LLJ
impinging on the cluster of storms could result in some
backbuilding and heavy rainfall, but overall the complex will
be fairly progressive, reaching western Wisconsin by early
Friday morning. The LLJ will veer to the east and the remaining
convection will exit to southern WI by mid to late morning.

Behind the complex, a surface front/residual outflow will be
reinforced along or just south of I-94 and an impressive
temperature gradient should materialize by afternoon. Southeast
flow will keep highs generally in the mid 80s northeast of the
boundary, but the heat wave will begin building north into
southwestern MN. It's already in the upper 90s today in parts of
western MN, so it may reach 100 tomorrow as 925 mb temps
exceeding 30C begin to arrive. Potential of this would increase
if southeast winds become more south and downsloping aid in the
heating. Dew points near the front will surge into the mid 70s
by afternoon but could mix down into the 60s in southwestern MN
where the best mixing and hottest temps are forecast. Upgraded
the Extreme Heat Watch to a warning beginning Friday along and
south of the MN River, with a Heat Advisory buffering that to
the east where the combination of lower temperatures but higher
dew points could still result in heat indices near 100.

By Friday afternoon, a redevelopment of the LLJ should occur
and will strengthen markedly to 50-60 kts Friday night. The nose
of the jet will focus across central or northern MN. In
addition, as the hot and humid airmass begins to work in, 700 mb
temperatures could exceed +15C as early as late Friday
afternoon south of I-94 and greater than +18C area wide by
early Saturday morning. Not only does this point to significant
capping (+12C at 700 mb is a typical subjective isotherm to
determine if convection is supported or suppressed), but +18C would
be one of the hottest readings on record in the MPX sounding
climatological record. With the nose of the LLJ to the north and
unfavorable 700 mb temperatures across the southern half or two
thirds of MN, the better bet is for any thunderstorm
development to remain across northern MN Friday night. If an
intense MCS can develop and track eastward on the periphery of
the ridge, there's an outside chance it can penetrate deeper
into the more unfavorable area, but chances remain quite high
the southern end of it will remain north of I-94.

The airmass set for this weekend is quite impressive. The
strength of the ridge across the Ohio Valley will lead to
climatologically extreme heights and temperatures aloft across
parts of the Great Lakes and Upper Midwest. 850 mb temperatures
are expected to reach +25 to +27C with 925 mb temps of +28C to
+32C. This type of airmass will support highs in the mid 90s to
mid 100s. NBM highs have been running too cool, with some areas
below the NBM 5th percentile Saturday and Sunday. This is
likely due to bias correction from the last few weeks which
largely experienced anomalously cold temperatures. Forecast
soundings indicate mixing will be better than earlier expected
with gusts of 25 to 35 kts. This, combined with very hot air
aloft, points to the likelihood that temperatures could reach
what 850 and 925 mb temps suggest with dew points likely a bit
lower than what has been forecast. Increased highs to the mid to
upper 90s Saturday, with low to mid 100s out toward Madison.
Heat indices are still forecast to range from 105 to 110. The
watch was also upgraded to a warning across much of the rest of
the area beginning Saturday. Kept the watch going for portions
of western WI and central MN where slightly cooler temps could
lead to sub-warning heat indices, but even these areas will
probably be upgraded in the future.

Gusty winds Saturday night with dew points remaining in the
upper 60s to lower 70s will keep low temperatures well into the
70s or even low 80s. One thing to watch will be an approaching
front from the west as a shortwave progresses northeast across
the Plains. Some guidance bring the front into western MN at
least for a time Saturday night before retreating back to the
west early Sunday. Sunday shoudn't be quite as hot with the
intense bubble of hot air modifying some from Saturday, but
another day with heat indices around 105 is likely.

A cold front will push through Sunday night as a shortwave
breaks down the northwestern portion of the large ridge. The
ridge will keep southwest flow over the Plains and Upper Midwest
and won't allow the front to stray too far southeast. Continued
moisture advection along the boundary and favorable jet
dynamics will mean repeated rounds of showers and thunderstorms
early next week. There is some uncertainty where the boundary
will stall, but generally southern/eastern MN and WI southward
stand the best chance at heavy rainfall totals through midweek.
If the ridge is a bit stronger than forecast, then this could
shift northwest some. One thing that seems more certain will be
a significant cool down, especially with post frontal showers
and storms next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1221 PM CDT Thu Jun 19 2025

Clouds are expected to increase through the afternoon, but cigs
will remain VFR. Still uncertainty on where late afternoon
storms may develop, but the best chances look to be across far
eastern Minnesota and western Wisconsin. For that reason, have
introduced -TSRA for our Wisconsin terminals through early
evening.

Overnight, storm chances increase with the help of a strong LLJ
that will also lead to some LLWS concerns for KRWF/KMKT/KMSP.
The best chance for storms will be along the I-94 corridor after
06z. Was unsure about how far west the storms will develop, so
only have a PROB30 for KAXN/KRWF. Winds will become southerly
overnight at around 10kts. A period of MVFR cigs/vis is
expected with this activity and MVFR ceilings will likely stick
around through the end of the period.

KMSP...Low chance for the development of some afternoon storms
between 21-23z. Have opted to wait and see if anything is able
to get going and adjust the TAF from there since confidence is
quite low. As mentioned above, there is much higher confidence
in the early morning round of storms with a return to VFR
conditions by late morning/early afternoon.

/OUTLOOK FOR KMSP/
FRI PM...VFR chc overnight MVFR/TSRA late. Wind S 10G20kts.
SAT-SUN...VFR. Wind SW 10-20G20-30kts.
MON...MVFR/RA likely, chc IFR/TSRA. Wind NW 10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Douglas-Freeborn-Morrison-Todd.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Anoka-Benton-Carver-Chisago-Dakota-Goodhue-Hennepin-
     Isanti-Kanabec-Kandiyohi-Le Sueur-McLeod-Meeker-Mille
     Lacs-Pope-Ramsey-Rice-Scott-Sherburne-Sibley-Stearns-
     Steele-Stevens-Swift-Waseca-Washington-Wright.
     Heat Advisory from 2 PM Friday to noon CDT Saturday for
     Freeborn-Kandiyohi-Le Sueur-McLeod-Meeker-Sibley-Stevens-
     Swift-Waseca.
     Extreme Heat Warning from noon Friday to 9 PM CDT Sunday for
     Blue Earth-Brown-Chippewa-Faribault-Lac Qui Parle-Martin-
     Nicollet-Redwood-Renville-Watonwan-Yellow Medicine.
WI...Extreme Heat Watch from Saturday afternoon through Sunday
     evening for Barron-Chippewa-Dunn-Eau Claire-Pepin-Rusk.
     Extreme Heat Warning from noon Saturday to 9 PM CDT Sunday for
     Pierce-Polk-St. Croix.

&&

DISCUSSION...Borghoff
AVIATION...Dye
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
348 PM CDT Thu Jun 19 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
202100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
348 PM CDT Thu Jun 19 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

A few severe thunderstorms are possible overnight, primarily
along and north of Interstate 94. Large hail is the primary
threat. Heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Extreme heat is expected beginning Friday across southwestern
Minnesota, expanding across the remainder of the area Saturday and
Sunday. Heat indices of 105 to 110 degrees are likely during the
afternoon. In addition, low temperatures will be in the mid 70s
to lower 80s, providing little relief from the heat.

Complexes of thunderstorms Friday night will be confined mostly to
northern Minnesota. However, some storms may impact parts of
central Minnesota and northwest Wisconsin. Large hail and damaging
winds would be possible.

Multiple rounds of thunderstorms are likely next week, with the
potential for heavy rain and flooding where thunderstorms train
over the same areas. The threat is highest from southern
Minnesota into western Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed overnight.

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:45 PM CDTHeat AdvisoryMPXFreeborn, Kandiyohi, Le Sueur, McLeod, Meeker, Sibley and 3 more45 hr
Jun 19, 2:45 PM CDTExtreme Heat WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more3 days

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.